Botox and droopy eyelid

I was given 20 units of Botox in my forehead and the 11 area. Four to five days later I noticed the eyelid droop. My right eye is worse then my left eye. It kind of seems like the 11 area has dropped so my eyes look weird. My eyebrows are also arched too much for my face. I'm so scared to do anything else because it might look worse. I like more of a natural face. How long will this last? Thank you for any help you can give me.

Unfortnately this is a known complication of the procedure. The good thing is that the major effect should fade in a few weeks. You should discuss possible use of special eyedrops with your plastic surgeon or ophthalmologist, that may help the eyelid droop intermittently. Let your doctors know in the future that this has happened so they can prevent this from happening.

Andres G Sarraga, MD, FACS
Andres G Sarraga, MD, FACS
21110 Biscayne BlvdAventuraFL33180US

Andres G Sarraga, MD, FACS

21110 Biscayne Blvd, #103, Aventura, FL,
UNITED STATES, 33180

If this is your first time getting Botox, or if it's the first time your current doctor has given you Botox, you should consider returning to your doctor for evaluation. Although it's true that there's no antidote to Botox, sometimes this is a problem with imbalance of the different sets of muscles on the forehead. In those cases, it can be easily treated with some additional Botox to balance things out. In other cases, the issue is that Botox may have actually migrated over to your eyelid muscles. This is very uncommon in experienced hands. Still, it's best to have it looked at. Regardless, the great news is that nothing with Botox is permanent. The strongest effect is in the 2-4 weeks range (right about now for you), after which it starts to dissipate until the 3-4 months time point.

Reza Momeni, MD, FACS
Reza Momeni, MD, FACS
75 E Northfield RdLivingstonNJ07039US

Reza Momeni, MD, FACS

75 E Northfield Rd, Livingston, NJ,
UNITED STATES, 07039

Unfortunately drooping eyelids can result after Botox injection. However the Botox does not cause the droopy eyelids but the injection across the forehead prevents elevation of the forehead. Some patients unknowing elevate their forehead to see better and which minimizing the drooping of the upper lids. When the forehead can no longer elevate (due to Botox) the droopiness of the upper lids is more apparent. Usually this effect wears off after several weeks but can last 2-3 months. Be sure to inform the injector of the results at your next treatment as the injection sites/amount used will need to be modified to prevent this from happening again.

Dr. Luong

Jacqueline A. Luong, MD
Jacqueline A. Luong, MD
6545 France Ave SEdinaMN55435US

Jacqueline A. Luong, MD

6545 France Ave S, #350, Edina, MN,
UNITED STATES, 55435

Sorry to hear about your situation.

When patients get a droopy eyelid from botox, it usually begins about 1-3 weeks after the injection and lasts about 2-3 weeks on average.

Also.... It sounds like you had the middle portion of your forehead injected as well. This will make the medial part of your brows droop (the 11 area) and give you a more dramatic arch to your bros. This is one of the reasons why I recommend against forehead injections to all of my patients. This will probably last about 2-3 months.

Daniel Markmann, MD
Daniel Markmann, MD
9171 Baltimore National PikeEllicott CityMD21042US

Daniel Markmann, MD

9171 Baltimore National Pike, #205,
Ellicott City, MD, UNITED STATES, 21042

There is provably little that can be done unless the droop is purely of the eyelid, and your description does not sound like this is the case. If so, the only thing you can do is wait until the Botox wears off. At only 20 units for both areas, this should happen in around 3 months. I would, however, let your injector know what happened and, perhaps, go for an exam to make sure that nothing can be done. You did not say who your injector was. Though the problem you mention can happen to anyone, those of us with significant experience do everything we can to try and make sure it doesn't. (See ExpertInjector.org)

Robert T. Buchanan, MD
Robert T. Buchanan, MD
209 Hospital DrHighlandsNC28741US

Robert T. Buchanan, MD

209 Hospital Dr, #202, Highlands, NC,
UNITED STATES, 28741

View